Exceptions to the Rules: Variances from Regulatory Standards
Anthony Marino
Journal of Regulatory Economics, 2006, vol. 29, issue 2, 127-150
Abstract:
In the major areas of regulation, standards can be violated through an appeal process set up as a part of the statutes. This paper formulates a model of the variance appeal process, characterizes the (perfect Bayesian) equilibria of this procedure and studies the welfare properties of these equilibria. I consider two versions of the decision rule used by the appeal board and suggest institutionally feasible alterations in these rules which can improve equilibrium welfare. I also study how obstructionist interest groups can affect the welfare performance of the decision rules. Copyright Springer Science+Business Media, Inc. 2006
Keywords: Appeals; Variances; L5 (search for similar items in EconPapers)
Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1007/s11149-006-6032-5 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:regeco:v:29:y:2006:i:2:p:127-150
Ordering information: This journal article can be ordered from
http://www.springer. ... on/journal/11149/PS2
DOI: 10.1007/s11149-006-6032-5
Access Statistics for this article
Journal of Regulatory Economics is currently edited by Menaham Spiegel
More articles in Journal of Regulatory Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().